Swelling is getting worse from Juvederm? (Photo)

I got Juvaderm injected on Tuesday and today is Friday. I know swelling is normal with this process however one side of my lip has somewhat healed while the other seems to be getting worse? Also I have these white spots above my upper lip that are somewhat painful to touch. Do I wait this out or seek speaking to the injector.

Doctor Answers 8

Swelling after filler

Some amount of swelling is to be expected and may increase far beyond what it was when you left

the office on the day of the procedure. However, this swelling should subside within 7-10 days after the

procedure. With respect to your painful white spots on your upper lip, it is possible you have a viral

outbreak that is very common when procedures are performed on the face. I would recommend you

returning to your injector and being evaluated.

New York Dermatologic Surgeon
4.8 out of 5 stars 26 reviews

Ongoing Swelling after Juvederm Injection

Swelling is normal of lip injections. But, this does not look normal and appears to be a herpes infection. This needs to be immediately treated with prescription medication. I suggest contacting your injector.

Hardik Soni, MD
Summit Emergency Medicine Physician
5.0 out of 5 stars 20 reviews


I would suggest returning to your injector.  Swelling occurs, but yours does not appear to be normal swelling.  It may be a herpes simplex infection which will require treatment.

Camille Cash, MD
Houston Plastic Surgeon
5.0 out of 5 stars 28 reviews

Ongoing and worsening swelling after lip injections

This doesn't look normal and it appears that there is a herpes infection. This needs immediate treatment. There is an outside chance this is vascular compromise so a visit to the doctor needs to be done. All patients with history of cold sores need to be treated with preventative doses of Valtrex.

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.6 out of 5 stars 26 reviews

Post lip injection

White painful lesions around the lip after any procedure may indicate a herpes simplex infection.  So contact your doctor.  It can be treated with prescription medication. Takes a couple of weeks to resolve, but should heal fine.  

John J. Martin, Jr., MD
Coral Gables Oculoplastic Surgeon
5.0 out of 5 stars 24 reviews

Infection after Juvederm

Please contact your injector immediately.  This may be early signs of a herpetic infection.  While it can be tough to evaluate with just one photo, an exam in the office can tell for sure.  It will usually resolve quickly with medication.  Please let us know how you're doing over the next few days.  Good luck!

Samuel Baharestani, MD
Long Island Oculoplastic Surgeon
4.8 out of 5 stars 21 reviews

Juvederm and pain in lips

Swelling can be a normal part of the process for this type of lip injection but pain is not.  I would return to your treating physician for examination.  It is possible that you have an infection in that area causing you pain.  Please keep us posted. Best, Dr. Green

Lip fillers

Lip fillers can cause a lot of swelling. If you have white pimple like structures and it is painful, then it might be a herpetic lesion. Best to check with your doctor.

Steven Wallach, MD
New York Plastic Surgeon
4.1 out of 5 stars 24 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.